News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Pericardial Diseases

Question: viral Pericarditis


 mufahad - Mon Jun 07, 2010 4:45 pm

My age is 25 years. i was diagnosed as having viral pericarditis 25 days ago. i was feeling consistent mild pain(at rest and during walking) in my chest(left side). My doctor prescribed me IBrophen 600 three times a day initially. i tried it for 15 days but it had no effect. Then he prescribed me Diclofenic sodium 50 mg three times a day. i am taking it from last ten days and now i do not feel any pain while i am at rest. but i feel even more pain than before while i walk.
i feel pain in my chest left side and in veins of my left arm near my hand. and also in the vein behind my left ankle.
now my both hands have lines of blue color(especially at palm). this color becomes more prominent during walking. I feel pain when i walk and it settle down when i have rest. if i walk for few yard then this pain settle down with few minutes(15) of rest. but if i walk for more than 5 minutes i feel pain for whole day even at rest.
please tell me what i do??
how long it will take to cure completely ?
 Dr.M.Aroon kamath - Sun Jun 27, 2010 11:31 am

User avatar Hi,
From your history, it is evident that you were diagnosed with acute viral pericarditis fairly recently. By definition, an acute viral or idiopathic pericarditis should last <6 weeks.

Pain is the predominant symptom of pericarditis and usually responds well to NSAIDs, especially, Ibuprofen.Intense pain, not responding to NSAIDs may need an opioid, such as morphine or a corticosteroid, such as prednisone. Prednisone does not have an analgesic action per-se but, reduces pain by its anti-inflammatory action.

Failure to respond to NSAIDs within one week (as indicated by persistence of fever, worsening of the general condition, continuing chest pain,or new pericardial effusion) should alert to the possibility of a cause other than viral or idiopathic may be causing the pericarditis.

Pain persisting beyond one week(on NSAIDs) is considered to a risk factor for severe pericarditis.

The bluish discolorations that you allude to are suspicious of acute thrombophlebitis.This has to be urgently excluded as there have been case reports of severe purulent pericarditis occurring due to spread of organisms from these foci of acute thrombophlebitis(at times, even fatal).
( Coeur Med Interne. 1964 Jul;64:355-8 ).

Therefore, i urge you to consult your physician without delay and get yourself evaluated.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here